Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Effexor Tolerance

Posted by Mark on March 25, 1999, at 6:06:27

In reply to Re: Effexor Tolerance, posted by Wayne R. on March 16, 1999, at 10:31:07

75 mg of Effexor is a very low dose. It certainly
pooped out relative to it's normal effectiveness
for you, but the dose of immediate release Effexor
can go over 400 mg and the dose of extended
release Effexor over 200 (and probable over 400
like the immediate release form (it just wasn't
studied enough at that dose)). I certainly
wouldn't give up on a med that worked when you
are far from the maximum dose (note also, that
many psychiatrists prescribe it at even higher
doses than I listed above).

As far as "withdrawal." There is indeed a
phenomena known as SSRI discontinuation syndrome
(SSRI being serotonin-specific reuptake inhibiter).
SSRI's include Prozac, Paxil, Zoloft...(Effexor
is similar but slightly different).
Discontinuation symptoms are real and uncomfortable
and, with some of the antidepressants listed
above, they can be difficult to avoid.
This said, discontinuation symptoms are not the
same as withdrawal symptoms---antidepressants
are not addictive and do not cause withdrawal
symptoms like alcohol, caffeine, nicotine or
heroin...The discontinuation symptoms are thought
to be the result of changes in serotonin levels
that make people feel like they are going through
a bad flu. Discontinuation symptoms are not
dangerous in any way. Effexor can also have
discontinuation symptoms. The only way to avoid
them is to taper the medications slowly.
Still, I wouldn't worry about them, they are mostly
nuisance problems.

> > I have been taking 75 mg. of effexor a day for 2 years. I believe it may have lost its effect. I have heard that Prozac 'poops out' after awhile and people have to increase their dosage. Has anyone had this experience with effexor?
> >
> I have had the same experience with most medications, especially the ones considered SSRIs. They would all work for some variable time and then "poop out" even with increased dosage. See my posting "Naltrexone for SSRI poop out" in February to see what finally worked for me. Wayne




Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Mark thread:3700